Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 210, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 15, 2007, 12:26 PM CDT for Bolivar County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2007, 12:26 PM CDT (17:26 UTC)
- Expired
- May 15, 2007, 1:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 167 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 151727 SVRJAN MSC011-151815- /O.NEW.KJAN.SV.W.0210.070515T1726Z-070515T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1226 PM CDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI... THIS INCLUDES THE CITY OF ROSEDALE... * UNTIL 115 PM CDT * AT 1226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF BENOIT...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JUST SOUTH OF BEULAH BY 110 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3358 9123 3355 9104 3386 9086 3388 9105 $$ ERA
1 follow-up statement
000 WWUS54 KJAN 151755 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1254 PM CDT TUE MAY 15 2007 MSC011-151815- /O.CON.KJAN.SV.W.0210.000000T0000Z-070515T1815Z/ BOLIVAR MS- 1254 PM CDT TUE MAY 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR BOLIVAR COUNTY... AT 1254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED BETWEEN ROSEDALE AND PACE...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GUNNISON BY 115 PM CDT... LAT...LON 3374 9109 3371 9092 3394 9077 3399 9096 $$ ERA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:42 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 15, 10:42 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1042 AM CDT TUE MAY 15 2007 .DISCUSSION...ANALYSIS THIS MORNING SHOWS THE HIGH PRESSURE IS CONTINUEING TO DRIFT TO THE EAST WITH THE APPROACHING COLD FRONT STRETCHING FROM CENTRAL MO THROUGH SOUTH CENTRAL OK. THIS IS PUTTING THE ARKLAMISS REGION UNDER SLY TO SELY FLOW. THIS HAS ALLOWED FOR AN INCREASE IN MOISTURE OVER THE AREA...ESPECIALLY OVER THE SOUTHWEST. DEW POINTS HAVE BEGUN TO REACH THE 70 DEGREE MARK OVER THIS REGION. FOR THE EASTERN HALF OF THE CWFA...DEW POINTS SEEM TO BE ON TRACK. INSTABILITY IS ALSO OVER THE WEST...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. WITH THIS IN MIND...AGREE WITH THE PREVIOUS FORECASTER THAT THE BULK OF THE ACTIVITY AND ANY STRONG STORMS THAT DEVELOP WILL MAINLY BE OVER THE WESTERN HALF OF THE CWFA THIS AFTERNOON. AS FAR AS TIMING IS CONCERNED FOR THIS AFTERNOON...I AGREE WITH THE PREVIOUS FORECAST FOR ISOLATED ACTIVITY TO BEGIN TO INITIATE OVER MAINLY THE WESTERN HALF OF THE CWFA AROUND NOON. WILL ALSO CONTINUE MENTION OF HAZE ACROSS THE ENTIRE AREA AS WE HAVE CONTINUED TO SEE THIS OVER THE PAST 24 HOURS. SELY FLOW OVER THE FLORIDA FIRES WILL CONTINUE TO PROVIDE HAZY CONDITIONS OVER THE AREA UNTIL THE FRONT MAKES IT THROUGH THE AREA BY TOMORROW. TEMPERATURES ACROSS MAINLY THE WESTERN HALF OF THE REGION HAVE BEEN QUICKER TO RISE THAN ORIGINALLY EXPECTED. WENT AHEAD AND BUMPED UP HIGH TEMEPERATURES A BIT TO ACCOUNT FOR THIS. OTHER THAN TEMPS AND DEW POINTS...THE FORECAST LOOKS TO BE ON TRACK AND DID NOT NEED ANY OTHER CHANGES. && .AVIATION...HAZE ACROSS THE ARKLAMISS REGION WILL ALLOW SITES TO SEE PERIODS OF MVFR FLIGHT CATEGORIES THROUGH TODAY. BEGINNING THIS AFTERNOON SOME SITES WILL BEGIN TO SEE THE POSSIBILITY FOR FLIGHT CATEGORIES TO BE AFFECTED BY ISOLATED AFTERNOON CONVECTION. THESE WILL MAINLY AFFECT GLH...GWO...AND JAN THROUGH THIS EVENING. THERE WILL BE A TIME PERIOD IN THE LATE EVENING AND OVERNIGHT HOURS WHEN ACTIVITY WILL DIE DOWN. BUT THIS WILL PICK UP AGAIN AFTER MIDNIGHT IN THE NORTHWEST AND SPREAD SOUTHEAST OVERNIGHT AS THE FRONT MOVES THROUGH THE AREA. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 84 65 80 55 / 45 51 61 6 MERIDIAN 84 63 80 55 / 11 33 67 8 VICKSBURG 85 67 80 55 / 57 61 41 5 HATTIESBURG 84 65 81 59 / 37 20 70 12 NATCHEZ 83 65 79 54 / 61 51 60 3 GREENVILLE 86 63 77 54 / 54 68 28 3 GREENWOOD 85 64 75 52 / 42 65 35 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 14
Hazardous weather outlook, May 15, 11:41 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1141 AM CDT TUE MAY 15 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161004- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1141 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE DELTA REGION...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA. THE RISK FOR LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE GREATEST ALONG AND WEST OF A GREENWOOD TO HOLLY BLUFF MISSISSIPPI TO DELHI LOUISIANA LINE THROUGH ABOUT 9 PM THIS EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA. OTHERWISE...THERE WILL BE A RISK FOR STRONG THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING OVER THE WEST HALF OF THE OUTLOOK AREA...PRIMARILY TO THE WEST OF THE INTERSTATE 55 CORRIDOR. DAYTIME HEATING WILL CREATE AN UNSTABLE AND MOIST ENVIRONMENT...LEADING TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON. ISOLATED STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG WIND GUSTS TO 45 MPH. THERE WILL ALSO BE A RISK FOR STRONG THUNDERSTORMS LATE TONIGHT OVER NORTH AND WEST PORTIONS OF THE OUTLOOK AREA. THUNDERSTORMS WILL ACCOMPANY A STRONG COLD FRONT THAT SHOULD MOVE THROUGH NORTHWEST PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT. THE THUNDERSTORMS MAY FORM INTO A LINE WHICH WOULD ENHANCE THE RISK FOR STRONG WIND GUSTS OF UP TO 50 MPH...GENERALLY ALONG AND WEST OF THE NATCHEZ TRACE PARKWAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... AS THE COLD FRONT CONTINUES TO PUSH SOUTHWARD ACROSS THE OUTLOOK AREA EARLY WEDNESDAY...STRONG THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY IN THE AREA SOUTH OF INTERSTATE 20 WHERE GREATER HEATING IS EXPECTED TO CONTRIBUTE TO A MORE UNSTABLE AIRMASS. THUNDERSTORMS ARE EXPECTED TO END OVER THE ENTIRE AREA BY EARLY WEDNESDAY EVENING. IF WIDESPREAD RAINFALL ASSOCIATED WITH THE COLD FRONT ENDS UP BEING VERY LIGHT...THEN GREATER FIRE DANGER POTENTIAL WILL DEVELOP THURSDAY INTO FRIDAY. SEVERAL MONTHS OF BELOW NORMAL RAINFALL HAVE RESULTED IN VERY DRY GROUND CONDITIONS ACROSS MUCH OF THE OUTLOOK AREA. WITH RELATIVE HUMIDITY EXPECTED TO FALL TO NEAR OR BELOW 35 PERCENT AND WINDS EXPECTED TO INCREASE TO NEAR 15 MPH THURSDAY...A GREATER RISK FOR WILDFIRES WOULD RESULT. BE SURE TO KEEP UP TO DATE WITH THE LATEST FIRE DANGER ASSESSMENT. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED EARLY THIS EVENING FOR THE DELTA REGION...OTHERWISE IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 44 min |
| May 15, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 32 min |
| May 15, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 66 min |
| May 15, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 42 min |
| May 15, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 54 min |
| May 15, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 41 min |
| May 15, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 31 min |
| May 15, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| May 15, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 66 min |
| May 15, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.